MAUDE Adverse Event Report: CHRISTOPH MIETHKE GMBH & CO KG PROGAV 2.0 WITH SA20 AND DISTAL CATHETER; HYDROCEPHALUS MANAGEMENT

CHRISTOPH MIETHKE GMBH & CO KG PROGAV 2.0 WITH SA20 AND DISTAL CATHETER; HYDROCEPHALUS MANAGEMENT
Model Number FX420T
Medical Device Problem Codes Mechanical Problem (1384); Infusion or Flow Problem (2964)
Health Effect - Clinical Code Hydrocephalus (3272)
Date of Event 11/26/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a progav 2.0 (#fx420t) was implanted during a procedure on (b)(6) 2021.According to the complainant, the shunt system was believed to be difficult to adjust.The patient underwent a revision procedure on (b)(6) 2021 no patient complications were reported as a result of the revision procedure.Age: (b)(6).Height: 150 cm.Weight: (b)(6).Gender: unknown.
 
Additional Manufacturer Narrative
Additional information /investigation result will be provided in a supplemental report.
 
Additional Manufacturer Narrative
Investigations: visual inspection: the following observations were made during the visual inspection: deposits on the inlet spout of the progav 2.0.Permeability test: the test showed that the progav 2.0 shunt system is permeable.During the test, bloody liquid drained out.Computer control test: the computer controlled test showed the opening pressure of the progav 2.0, at a reference flow rate of 20 ml/h in a horizontal position of the valve, to be 2.67 cmh2o.This is not within the specified tolerance of 8 cmh2o ± 3 cmh2o.An applied pressure of 8 cmh2o, with the device in the horizontal position is expected to have a resultant pressure of 8 cmh2o ± 3 cmh2o.Additionally, the shuntassistant was tested according to standard procedure in the vertical position of the valve.At a fixed opening pressure of 20 cmh2o in the vertical position, a pressure of 20 cmh2o +4/-2 cmh2o is expected.The results indicated that at a reference flow of 20 ml/h in the vertical position, the shuntassistant had a pressure of 17.15 cmh2o.This is not within the specified tolerance of 20 cmh2o +4/-2 cmh2o.According to our results, we can determine a presence of a accelerated outflow of the valves.Adjustability test: the progav 2.0 was found to be adjustable to all pressure settings.The shuntassistant is a fixed pressure valve, therefore the adjustability test is inapplicable.Braking force and brake function test: the braking force of the progav 2.0 was within the specified tolerance and the brake function operated as expected.Internal inspection of product: after dismantling of the valves, deposits were found in both valves.Results: based on our investigation results, we can identify an accelerated outflow in the shunt system.We are assuming that the deposits detected within the valves have caused the functional impairment.Deposits caused by natural substances in the cerebrospinal fluid, such as protein, blood or tissue particles, are among the known and unavoidable risks and side effects of hydrocephalus therapy.Small amounts of non-visible deposits/proteins might compromise the integrity of the valve.We can exclude a defect at the time of release.The shunt system met all specifications of the final inspection when released from christoph miethke gmbh & co.Kg.From our point of view, no further regulatory actions are required.

Brand Name
PROGAV 2.0 WITH SA20 AND DISTAL CATHETER
Common Device Name
HYDROCEPHALUS MANAGEMENT
Manufacturer (Section D)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM  14469
Manufacturer (Section G)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM   14469
Manufacturer Contact
joerg knebel
ulanenweg 2
potsdam, 14469
GM   14469
MDR Report Key13078127
Report Number3004721439-2021-00333
Device Sequence Number17644929
Product Code JXG
UDI-Device Identifier04041906136628
UDI-Public4041906136628
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K161853
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/01/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/10/2025
Device Model NumberFX420T
Device Catalogue NumberFX420T
Device Lot Number20049257
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/14/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/29/2021
Supplement Date Received by Manufacturer01/19/2022
Initial Report FDA Received Date12/23/2021
Supplement Report FDA Received Date02/01/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/12/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age13 YR
Patient SexUnknown
Patient Weight40 KG